On the fixed point theory in bicomplete quasi-metric spaces


Authors

Carmen Alegre - Instituto Universitario de Matemática Pura y Aplicada, Universitat Politècnica de València, 46022 Valencia, Spain.
Hacer Dağ - Departamento de Matemática Aplicada, Universitat Politècnica de València, 46022 Valencia, Spain.
Salvador Romaguera - Instituto Universitario de Matemática Pura y Aplicada, Universitat Politècnica de València, 46022 Valencia, Spain.
Pedro Tirado - Instituto Universitario de Matemática Pura y Aplicada, Universitat Politècnica de València, 46022 Valencia, Spain.


Abstract

We show that some important fixed point theorems on complete metric spaces as Browder's fixed point theorem and Matkowski's fixed point theorem can be easily generalized to the framework of bicomplete quasi-metric spaces. From these generalizations we deduce quasi-metric versions of well-known fixed point theorems due to Krasnoselskiĭ and Stetsenko; Khan, Swalesh and Sessa; and Dutta and Choudhury, respectively. In fact, our approach shows that many fixed point theorems for \(\varphi\)-contractions on bicomplete quasi-metric spaces, and hence on complete G-metric spaces, are actually consequences of the corresponding fixed point theorems for complete metric spaces.


Keywords


References

[1] R. P. Agarwal, E. Karapınar, A. F. Roldán López de Hierro, Last remarks on G-metric spaces and related fixed point theorems, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM, 110 (2016), 433-456.
[2] C. Alegre, J. Marín, Modified w-distances on quasi-metric spaces and a fixed point theorem on complete quasi- metric spaces, Topology Appl., 203 (2016), 32-41.
[3] C. Alegre, J. Marín, S. Romaguera, A fixed point theorem for generalized contractions involving w-distances on complete quasi-metric spaces, Fixed Point Theory Appl., 40 (2014), 8 pages.
[4] S. Al-Homidan, Q. H. Ansari, J.-C. Yao, Some generalizations of Ekeland-type variational principle with applications to equilibrium problems and fixed point theory, Nonlinear Anal., 69 (2008), 126-139.
[5] M. Ali-Akbari, B. Honari, M. Pourmahdian, M. M. Rezaii, The space of formal balls and models of quasi-metric spaces, Math. Structures Comput. Sci., 19 (2009), 337-355.
[6] D. W. Boyd, J. S. W. Wong, On nonlinear contractions, Proc. Amer. Math. Soc., 20 (1969), 458-464.
[7] F. E. Browder, On the convergence of successive approximations for nonlinear functional equations, Nederl. Akad. Wetensch. Proc. Ser. A Math., 30 (1968), 27-35.
[8] S. Cobzaş, Completeness in quasi-metric spaces and Ekeland Variational Principle, Topology Appl., 158 (2011), 1073-1084.
[9] S. Cobzaş, Functional analysis in asymmetric normed spaces, Frontiers in Mathematics, Birkhäuser/Springer Basel AG, Basel, (2013).
[10] H. Dağ, G. Minak, I. Altun, Some fixed point results for multivalued F-contractions on quasi metric spaces, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM, (2016), 1-11.
[11] P. N. Dutta, B. S. Choudhury, A generalisation of contraction principle in metric spaces, Fixed Point Theory Appl., 2008 (2008), 8 pages.
[12] J. Jachymski, Equivalence of some contractivity properties over metrical structures, Proc. Amer. Math. Soc., 125 (1997), 2327-2335.
[13] J. Jachymski, Equivalent conditions for generalized contractions on (ordered) metric spaces, Nonlinear Anal., 74 (2011), 768-774.
[14] M. Jleli, B. Samet, Remarks on G-metric spaces and fixed point theorems, Fixed Point Theory Appl., 2012 (2012), 7 pages.
[15] E. Karapınar, S. Romaguera, On the weak form of Ekeland's variational principle in quasi-metric spaces, Topology Appl., 184 (2015), 54-60.
[16] M. S. Khan, M. Swaleh, S. Sessa, Fixed point theorems by altering distances between the points, Bull. Austral. Math. Soc., 30 (1984), 1-9.
[17] M. A. Krasnoselskiĭ, V. Y. Stetsenko, About the theory of equations with concave operators, (Russian) Sib. Mat. Zh., 10 (1969), 565-572.
[18] M. A. Krasnoselskiĭ, G. M. Vaĭnikko, P. P. Zabreĭko, Y. B. Rutitskiĭ, V. Y. Stetsenko, Approximate solution of operator equations, Translated from the Russian by D. Louvish, Wolters-Noordhoff Publishing, Groningen, (1972).
[19] H. P. A. Künzi, Nonsymmetric distances and their associated topologies: about the origins of basic ideas in the area of asymmetric topology, Handbook of the history of general topology, Hist. Topol., Kluwer Acad. Publ., Dordrecht, 3 (2001), 853-968.
[20] A. Latif, S. A. Al-Mezel, Fixed point results in quasimetric spaces, Fixed Point Theory Appl., 2011 (2011), 8 pages.
[21] J. Marín, S. Romaguera, P. Tirado, Generalized contractive set-valued maps on complete preordered quasi-metric spaces, J. Funct. Spaces Appl., 2013 (2013), 6 pages.
[22] J. Matkowski, Integrable solutions of functional equations, Dissertationes Math. (Rozprawy Mat.), 127 (1975), 68 pages.
[23] I. L. Reilly, P. V. Subrahmanyam, M. K. Vamanamurthy, Cauchy sequences in quasipseudometric spaces, Monatsh. Math., 93 (1982), 127-140.
[24] S. Romaguera, M. Schellekens, Quasi-metric properties of complexity spaces, II Iberoamerican Conference on Topology and its Applications (Morelia, 1997), Topology Appl., 98 (1999), 311-322.
[25] S. Romaguera, M. P. Schellekens, O. Valero, Complexity spaces as quantitative domains of computation, Topology Appl., 158 (2011), 853-860.
[26] S. Romaguera, P. Tirado, The complexity probabilistic quasi-metric space, J. Math. Anal. Appl., 376 (2011), 732-740.
[27] S. Romaguera, P Tirado, A characterization of Smyth complete quasi-metric spaces via Caristi's fixed point theorem, Fixed Point Theory Appl., 2015 (2015), 13 pages.
[28] S. Romaguera, O. Valero, Domain theoretic characterisations of quasi-metric completeness in terms of formal balls, Math. Structures Comput. Sci., 20 (2010), 453-472.